Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 901, NWS Norman, OK

October 26, 2016Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 7:08 PM CDT for Love County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2016, 7:08 PM CDT (00:08 UTC)
Expired
Oct 26, 2016, 7:49 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WUUS54 KOUN 270008
SVROUN
OKC085-270100-
/O.NEW.KOUN.SV.W.0901.161027T0008Z-161027T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT WED OCT 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 800 PM CDT

* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARIETTA...
  MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARIETTA AND THACKERVILLE. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 15.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
      3382 9720 3384 9717 3390 9719 3394 9719
      3394 9704 3384 9704 3386 9707 3385 9709
      3382 9705 3380 9709 3376 9708 3373 9709
      3372 9712
TIME...MOT...LOC 0008Z 004DEG 15KT 3390 9713 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ
4 follow-up statements
022 
WWUS54 KOUN 270013
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT WED OCT 26 2016

OKC085-270100-
/O.CON.KOUN.SV.W.0901.000000T0000Z-161027T0100Z/
LOVE OK-
713 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LOVE COUNTY...

AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MARIETTA...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THACKERVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
      3382 9720 3384 9717 3390 9719 3391 9717
      3390 9711 3386 9707 3385 9709 3382 9705
      3380 9709 3376 9708 3373 9709 3372 9712
TIME...MOT...LOC 0013Z 001DEG 16KT 3388 9715 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ
362 
WWUS54 KOUN 270030
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT WED OCT 26 2016

OKC085-270100-
/O.CON.KOUN.SV.W.0901.000000T0000Z-161027T0100Z/
LOVE OK-
730 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL LOVE COUNTY...

AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
THACKERVILLE... MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THACKERVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
      3382 9720 3384 9717 3384 9715 3382 9710
      3380 9709 3376 9708 3373 9709 3372 9712
TIME...MOT...LOC 0030Z 008DEG 18KT 3379 9717 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ
537 
WWUS54 KOUN 270040
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT WED OCT 26 2016

OKC085-270100-
/O.CON.KOUN.SV.W.0901.000000T0000Z-161027T0100Z/
LOVE OK-
740 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL LOVE COUNTY...

AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
THACKERVILLE... MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THACKERVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 5.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
      3381 9721 3380 9715 3379 9710 3379 9709
      3376 9708 3373 9709 3372 9712
TIME...MOT...LOC 0040Z 004DEG 15KT 3375 9717 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ
907 
WWUS54 KOUN 270049
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT WED OCT 26 2016

OKC085-270058-
/O.CAN.KOUN.SV.W.0901.000000T0000Z-161027T0100Z/
LOVE OK-
749 PM CDT WED OCT 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOVE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
      3381 9721 3380 9715 3379 9710 3379 9709
      3376 9708 3373 9709 3372 9712
TIME...MOT...LOC 0047Z 004DEG 15KT 3371 9717 

$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 26, 2:06 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
206 PM CDT Wed Oct 26 2016

.DISCUSSION...
Showers and thunderstorms will remain possible through this evening
across portions of Central, Southeast, and South Central OK and
western North Texas. A few of these storms may become marginally
severe. Meanwhile, a frontal boundary continues to move across
portions of the fa. This boundary will stall out this evening. With
light winds and moisture ahead of the boundary, some patchy fog will
be possible across portions of the fa. Some dense fog may be
possible near the boundary but it is a little hard to tell exactly
where the dense fog might develop at this time.

After this evening, the forecast will remain dry until the middle of
next week when models show another frontal boundary could move into
parts of the region.

Models also show the sfc pressure gradient increasing Friday and
Monday which could lead to breezy south to southwest winds across at
least part of the fa. These breezy conditions along with warm
temperatures and low humidities in parts of the fa could lead to
elevated wildfire concerns both afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  80  60  84 /  10   0   0   0
Hobart OK         54  81  59  86 /  10   0   0   0
Wichita Falls TX  62  83  62  86 /  10   0   0   0
Gage OK           47  81  55  89 /   0   0   0   0
Ponca City OK     50  77  60  85 /   0   0   0   0
Durant OK         63  83  61  85 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 26 2016

OKZ004>048-050>052-TXZ083>090-271600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF
DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG
STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE DANGER...
HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY
WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Oct 26, 6:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     4 NNE SULPHUR           34.56N 96.95W
10/26/2016  M80 MPH          MURRAY             OK   MESONET

&&

DW
Local storm report, Oct 26, 6:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     OLNEY                   34.47N 96.35W
10/26/2016                   COAL               OK   EMERGENCY MNGR

            COLE COUNTY EMEREGENCY MANAGEMENT REPORTS NUMEROUS LARGE
            TREES DOWN BETWEEN CLARITA AND OLNEY OKLAHOMA. REPORTS A
            TREE DOWN ON A HOUSE AND SEVERAL CAR PORTS. ALSO SEVERAL
            POWER POLES DOWN ALONG STATE HIGHWAY 31B.

&&

KURTZ
Local storm report, Oct 26, 6:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     10 NE ARDMORE           34.28N 97.01W
10/26/2016  M51 MPH          CARTER             OK   AWOS

            KADM AWOS

&&

DW
Special weather statement, Oct 26, 6:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT WED OCT 26 2016

OKZ046-050-270030-
CARTER OK-LOVE OK-
650 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARTER AND CENTRAL
LOVE COUNTIES UNTIL 730 PM CDT...

AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LONE GROVE...MOVING SOUTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...BURNEYVILLE AND OVERBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3382 9721 3383 9718 3387 9717 3390 9718
      3392 9721 3390 9725 3386 9726 3389 9731
      3385 9733 3388 9733 3383 9736 3382 9739
      3383 9739 3416 9727 3416 9718 3409 9714
      3376 9718 3376 9719
TIME...MOT...LOC 2349Z 2DEG 18KT 3410 9724

03
Local storm report, Oct 26, 6:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     STRATFORD               34.80N 96.96W
10/26/2016                   GARVIN             OK   PUBLIC

            POWER PLOES DOWN.

&&

DW
Special weather statement, Oct 26, 7:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT WED OCT 26 2016

OKZ050-270045-
LOVE OK-
700 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOVE COUNTY UNTIL
745 PM CDT...

AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARIETTA...
MOVING SOUTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
MARIETTA AND THACKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3372 9715 3376 9719 3380 9721 3382 9720
      3384 9717 3389 9718 3391 9721 3399 9719
      3399 9697 3394 9697 3396 9698 3395 9700
      3388 9699 3384 9704 3386 9707 3385 9709
      3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 2359Z 4DEG 22KT 3390 9712

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:00 PM CDTSpecial Weather StatementOUNLove45 min
Oct 27, 1:23 AM CDTDense Fog AdvisoryOUNAtoka, Blaine, Bryan, Caddo, Canadian, Carter and 32 more9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.